Alert archive / Montana / High Wind Warnings in 2007
High Wind Warning 1, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Jan 6, 2007, 2:24 AM MST for 12 counties in Montana. It took effect at Jan 6, 2007, 10:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2007, 2:24 AM MST (09:24 UTC)
- In effect from
- Jan 6, 2007, 10:00 AM MST
- Expired
- Jan 6, 2007, 5:45 PM MST
- In force
- 8 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KGGW 060924 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 224 AM MST SAT JAN 6 2007 .A STRONG STORM SYSTEM WILL CROSS THE NORTHERN ROCKIES THIS MORNING AND WILL TRACK ACROSS EASTERN MONTANA THIS AFTERNOON AND EVENING. MTZ016-017-021-022-059>061-061800- /O.UPG.KGGW.HW.A.0001.070106T1900Z-070107T0700Z/ /O.NEW.KGGW.HW.W.0001.070106T1700Z-070107T0700Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- NORTHERN VALLEY- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN...WHITEWATER...ZORTMAN... OPHEIM 224 AM MST SAT JAN 6 2007 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT MST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WIND WILL INCREASE TO 30 TO 40 MPH LATE THIS MORNING OR EARLY THIS AFTERNOON. WIND GUSTS TO 60 MPH ARE POSSIBLE THIS AFTERNOON AND EVENING. THE STRONGEST WIND WILL LIKELY OCCUR ACROSS THE LITTLE ROCKIES...CENTRAL PHILLIPS COUNTY...AND THE HIGHER ELEVATIONS OF VALLEY AND WESTERN GARFIELD COUNTIES. THE STRONG WIND WILL DIMINISH LATE THIS EVENING...AND SHOULD BECOME LIGHT BY SUNDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ018>020-023>027-062-061800- /O.CON.KGGW.HW.A.0001.070107T0100Z-070107T1300Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE- WIBAUX-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE... RICHEY...TERRY...WIBAUX...CULBERTSON 224 AM MST SAT JAN 6 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT. NORTHWEST WIND WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON...WITH GUSTS TO 45 MPH POSSIBLE. A PERIOD OF STRONGER WIND IS POSSIBLE TONIGHT...WITH SUSTAINED WIND SPEEDS OF 3O TO 40 MPH...WITH GUSTS EXCEEDING 50 MPH. THE STRONG WIND SHOULD BEGIN TO DIMINISH LATE SUNDAY MORNING...AND THEN RAPIDLY DIMINISH BY SUNDAY AFTERNOON. PERSONS GOING OUTSIDE TONIGHT SHOULD BEWARE OF THE POTENTIAL FOR DAMAGING WINDS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ BOGEL
3 follow-up statements
000 WWUS75 KGGW 061821 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1121 AM MST SAT JAN 6 2007 .A STRONG STORM SYSTEM WILL CROSS THE NORTHERN ROCKIES THIS MORNING AND WILL TRACK ACROSS EASTERN MONTANA THIS AFTERNOON AND EVENING. MTZ016-017-021-022-059>061-062300- /O.CON.KGGW.HW.W.0001.000000T0000Z-070107T0700Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- NORTHERN VALLEY- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN...WHITEWATER...ZORTMAN... OPHEIM 1121 AM MST SAT JAN 6 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. NORTHWEST WIND WILL INCREASE TO 30 TO 40 MPH LATE THIS MORNING OR EARLY THIS AFTERNOON. WIND GUSTS TO 60 MPH ARE POSSIBLE THIS AFTERNOON AND EVENING. THE STRONGEST WIND WILL LIKELY OCCUR ACROSS THE LITTLE ROCKIES...CENTRAL PHILLIPS COUNTY...AND THE HIGHER ELEVATIONS OF VALLEY AND WESTERN GARFIELD COUNTIES. THE STRONG WIND WILL DIMINISH LATE THIS EVENING...AND SHOULD BECOME LIGHT BY SUNDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ018>020-023>027-062-062300- /O.CON.KGGW.HW.A.0001.070107T0100Z-070107T1300Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE- WIBAUX-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE... RICHEY...TERRY...WIBAUX...CULBERTSON 1121 AM MST SAT JAN 6 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM MST THIS EVENING THROUGH LATE TONIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM MST THIS EVENING THROUGH LATE TONIGHT. NORTHWEST WIND WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON... WITH GUSTS TO 45 MPH POSSIBLE. A PERIOD OF STRONGER WIND IS POSSIBLE TONIGHT...WITH SUSTAINED WIND SPEEDS OF 30 TO 40 MPH... WITH GUSTS EXCEEDING 50 MPH. THE STRONG WIND SHOULD BEGIN TO DIMINISH LATE SUNDAY MORNING...AND THEN RAPIDLY DIMINISH BY SUNDAY AFTERNOON. PERSONS GOING OUTSIDE TONIGHT SHOULD BEWARE OF THE POTENTIAL FOR DAMAGING WINDS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KGGW 062156 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 256 PM MST SAT JAN 6 2007 .A STRONG WEATHER SYSTEM MOVING ACROSS THE AREA FROM THE NORTHWEST WILL MIX STRONG WINDS ALOFT TO THE SURFACE TONIGHT. THE THREAT OF STRONG WINDS RETURNS LATE SUNDAY NIGHT AND MONDAY...AS ANOTHER SIMILAR WEATHER SYSTEM MOVES ACROSS THE AREA CAUSING ALREADY STRONG WINDS ALOFT TO INCREASE. MTZ018>020-023>027-062-070500- /O.UPG.KGGW.HW.A.0001.070107T0100Z-070107T1300Z/ /O.NEW.KGGW.HW.A.0002.070108T0700Z-070109T0100Z/ /O.EXB.KGGW.HW.W.0001.070107T0100Z-070107T1300Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE- WIBAUX-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE... RICHEY...TERRY...WIBAUX...CULBERTSON 256 PM MST SAT JAN 6 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MST SUNDAY... ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MST SUNDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WIND WILL INCREASE TO 30 TO 40 MPH TONIGHT...WITH GUSTS AS HIGH AS 60 MPH. THE STRONG WIND SHOULD BEGIN TO DIMINISH SUNDAY MORNING...AND THEN RAPIDLY DIMINISH BY SUNDAY AFTERNOON. PERSONS GOING OUTSIDE TONIGHT SHOULD BEWARE OF THE POTENTIAL FOR DAMAGING WINDS. THERE WILL BE ANOTHER THREAT OF VERY STRONG WINDS LATE SUNDAY NIGHT AND MONDAY. NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO OVER 60 MPH ARE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MTZ016-017-021-022-059>061-070500- /O.NEW.KGGW.HW.A.0002.070108T0700Z-070109T0100Z/ /O.CON.KGGW.HW.W.0001.000000T0000Z-070107T0700Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- NORTHERN VALLEY- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN...WHITEWATER...ZORTMAN... OPHEIM 256 PM MST SAT JAN 6 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. STRONG NORTHWEST WIND WILL CONTINUE TO INCREASE TO 30 TO 40 MPH THIS EVENING...WITH GUSTS AS HIGH AS 55 MPH. THE STRONG WIND SHOULD BEGIN TO DIMINISH AFTER MIDNIGHT...AND THEN RAPIDLY DIMINISH BY SUNDAY MORNING. PERSONS GOING OUTSIDE THIS EVENING SHOULD BEWARE OF THE POTENTIAL FOR DAMAGING WINDS. THERE WILL BE ANOTHER THREAT OF VERY STRONG WINDS LATE SUNDAY NIGHT AND MONDAY. NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO OVER 60 MPH ARE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ SIMONSEN
000 WWUS75 KGGW 070045 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 545 PM MST SAT JAN 6 2007 .A FAST MOVING DISTURBANCE WILL BRING THE THREAT OF STRONG NORTHWEST WINDS TO THE AREA LATE SUNDAY NIGHT AND MONDAY. MTZ016-017-021-022-059>061-070145- /O.CAN.KGGW.HW.W.0001.000000T0000Z-070107T0700Z/ /O.CON.KGGW.HW.A.0002.070108T0700Z-070109T0100Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- NORTHERN VALLEY- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN...WHITEWATER...ZORTMAN... OPHEIM 545 PM MST SAT JAN 6 2007 ...HIGH WIND WARNING IS CANCELLED... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. NORTHWEST WINDS ARE NOT EXPECTED TO BE AS STRONG AS EARLIER THOUGHT. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. VERY STRONG WINDS ARE TO THREATEN THE AREA LATE SUNDAY NIGHT AND MONDAY. NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO OVER 60 MPH ARE POSSIBLE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MTZ018>020-023>027-062-070145- /O.CAN.KGGW.HW.W.0001.070107T0100Z-070107T1300Z/ /O.CON.KGGW.HW.A.0002.070108T0700Z-070109T0100Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE- WIBAUX-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE... RICHEY...TERRY...WIBAUX...CULBERTSON 545 PM MST SAT JAN 6 2007 ...HIGH WIND WARNING IS CANCELLED... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. NORTHWEST WINDS ARE NOT EXPECTED TO BE AS STRONG AS EARLIER THOUGHT. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. VERY STRONG WINDS ARE TO THREATEN THE AREA LATE SUNDAY NIGHT AND MONDAY. NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO OVER 60 MPH ARE POSSIBLE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Jan 6, 2:20 AM MST, 4 minutes earlier.
Area forecast discussion, Jan 6, 2:20 AM MST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 220 AM MST SAT JAN 6 2007 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH MONDAY... AN ACTIVE SHORT TERM PERIOD SETTING UP ACROSS THE CWA. THE BIGGEST CONCERN WILL BE IN THE NEAR TERM WITH THE POTENTIAL FOR HIGH WIND ACROSS A PORTION OF THE AREA TODAY INTO TONIGHT. ANOTHER SYSTEM QUICKLY FOLLOWS FOR SUNDAY NIGHT AND MONDAY WITH ANOTHER ROUND OF STRONG WIND AND THE POTENTIAL FOR SOME SNOW. TODAY...A STRONG UPPER TROUGH IS SEEN ON SATELLITE PUSHING THROUGH SOUTHERN BRITISH COLUMBIA EARLY THIS MORNING. THIS SYSTEM WILL QUICKLY PUSH ACROSS THE NORTHERN ROCKIES LATER THIS MORNING WITH THE TROUGH AXIS SWINGING INTO EASTERN MONTANA BY LATE IN THE DAY. AS THE UPPER TROUGH PUSHES EAST IT WILL INDUCE LEE SIDE CYCLOGENESIS IN THE LEE OF THE ALBERTA ROCKIES...WITH THE LOW PUSHING EAST/SOUTHEAST ACROSS SOUTHERN SASKATCHEWAN THIS AFTERNOON. AHEAD OF THE SYSTEM...THE AREA WILL BE IN A WARM AIR ADVECTION PATTERN FOR A TIME THIS MORNING WHICH COULD TOUCH OFF A FEW AREAS OF LIGHT SNOW. AS THE LOW PUSHES EAST A COLD FRONT WILL SWEEP ACROSS THE CWA FROM THE NORTHWEST THIS AFTERNOON. ENOUGH LIFT...MOISTURE & INSTABILITY FOR SCATTERED SNOW SHOWERS...BUT AMOUNTS LOOK LIGHT WITH MOST AREAS HAVING LITTLE ACCUMULATION. PERHAPS A COUPLE OF ISOLATED SPOTS MAY PICK UP AN INCH OF SNOW AT MOST. THE BIGGER CONCERN OF THE DAY WILL BE THE HIGH WIND POTENTIAL. OVERALL NOT REAL IMPRESSED WITH GETTING WIDESPREAD HIGH WIND WARNING CRITERIA SPEEDS. LAPSE RATES STEEPEN TO 7C/KM BY THIS AFTERNOON ACROSS OUR WESTERN ZONES IN THE WAKE OF THE COLD FRONT WITH MODERATE COLD AIR ADVECTION. GFS/NAM/UKMET 850MB WIND PROGGED IN THE 40-50KT RANGE...AND WOULD LIKE TO SEE THEM A LITTLE STRONGER FOR A HIGH WIND WARNING. SUSPECT THAT ACROSS THE HIGHER ELEVATIONS OF THE LITTLE ROCKIES AND DOWNSLOPE AREAS IN CENTRAL PHILLIPS AND PETROLEUM COUNTIES WILL HAVE THE BEST CHANCE OF REACHING CRITERIA. ALSO POSSIBLE THAT WARNING CRITERIA COULD BE REACHED ACROSS THE HIGHER TERRAIN IN SOUTHWEST AND NORTHERN VALLEY AND ACROSS WESTERN GARFIELD COUNTY. ANY CONVECTIVE SHOWERS COULD ALSO MIX SOME STRONGER WIND DOWN IN GUSTS...BUT THIS WOULD BE LOCALIZED AND LIKELY NOT WIDESPREAD. WILL UPGRADE JUST OUR WESTERN ZONES TO A HIGH WIND WARNING AND KEEP THE WATCH ACROSS THE REMAINDER OF THE AREA. TONIGHT...HIGH WIND EVENTS AROUND HERE REALLY NEED TO GET GOING DURING THE DAY...SO CONTINUE TO HAVE DOUBTS IN THE EAST ABOUT GETTING WARNING CRITERIA WIND. BEST CHANCE WOULD LIKELY COME DURING THE EVENING IF THE WIND CAN GET GOING LATE IN THE DAY...AND ESPECIALLY IF THERE ARE ENOUGH CONVECTIVE SNOW SHOWERS AROUND. WILL KEEP THE WATCH GOING IN THE EAST TO GIVE THE DAY SHIFT TIME TO SEE HOW THINGS UNFOLD DURING THE DAY. SUNDAY...THERE WILL BE A BREAK IN THE ACTION SUNDAY AS THE FIRST SYSTEM MOVES OFF TO THE UPPER MIDWEST AND A NEW SYSTEM CRASHES ASHORE INTO BRITISH COLUMBIA. LIGHTER WIND AND MAINLY DRY WEATHER CAN BE EXPECTED. SHOULD SEE SOME INCREASE IN CLOUDS DURING THE DAY AS THE PATTERN QUICKLY TRANSITIONS FROM ONE OF COLD AIR ADVECTION TO ONE OF WARM AIR ADVECTION. A LITTLE SNOW MAY TRY TO BREAK OUT LATER IN THE DAY ACROSS THE SOUTHWEST ZONES. TEMPERATURES SUNDAY WILL BE A LITTLE COLDER THAN TODAY...BUT STILL ABOVE AVERAGE FOR EARLY JANUARY. SUN NIGHT & MONDAY...THE NEXT SYSTEM QUICKLY MOVES IN SUNDAY NIGHT WITH A PERIOD OF OVERRUNNING SNOW LIKELY TO SPREAD FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA. CERTAINLY THE POTENTIAL OF AN INCH OR TWO OF SNOW SUNDAY NIGHT. LATER SHIFTS MAY WISH TO CONSIDER BUMPING UP THE POPS TO LIKELY ACROSS AT LEAST A PORTION OF THE CWA. AS THE SURFACE LOW ASSOCIATED WITH THIS SYSTEM DIVES SOUTHEAST INTO THE DAKOTAS MONDAY THERE WILL BE A STRONG PRESSURE GRADIENT BETWEEN THE LOW AND A SURFACE RIDGE OFF TO OUR WEST. PRESSURE RISES AND LAPSE RATES LOOK MORE IMPRESSIVE THAN FOR THE SYSTEM TODAY INTO TONIGHT. 850MB WIND PROGGED TO BE QUITE A BIT STRONGER TOO. MAY VERY WELL NEED ANOTHER HIGH WIND WATCH FOR MONDAY...BUT WILL HOLD OFF FOR NOW AS IT IS 5TH PERIOD AND WE ALREADY HAVE WIND HEADLINES TO DEAL WITH IN THE NEAR TERM. BUMPED UP THE WIND SPEEDS QUITE A BIT TO 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH TO GET THE BALL ROLLING WITH SOME STRONGER WIND. CB .LONG TERM...TUESDAY THROUGH SATURDAY... MODELS REMAIN IN AGREEMENT WITH ADVERTISING AN ARCTIC OUTBREAK FOR THE SECOND HALF OF NEXT WEEK. A SHORTWAVE UPPER RIDGE WILL BRING ONE MORE DAY OF ABOVE NORMAL TEMPERATURES TUESDAY BEFORE STRONG COLD DROP SOUTH ACROSS THE REGION ON WEDNESDAY. WEDNESDAYS HIGH WILL BE DEPENDENT ON WHAT TIME OF DAY THE FRONT GOES THROUGH. WHILE THE BULK OF THE MOISTURE WILL BE NORTH OF THE SURFACE LOW TRACK IN SASKATCHEWAN...THESE FRONT ARE USUALLY GOOD AT SQUEEZING OUT WHAT MOISTURE IS THERE. WILL MAINTAIN A CHANCE OF SNOW FOR WEDNESDAY AND WEDNESDAY NIGHT. THE UPPER TROUGH THAT IS CURRENTLY OVER ALASKA AND THE BERING STRAIT WILL DIVE SOUTHEAST REACHING THE PACIFIC NORTHWEST ON WEDNESDAY. THIS TROUGH IS EXPECTED TO SPLIT AS IT SETTLES INTO MONTANA ON THURSDAY AND REMAINS THERE FOR A FEW DAYS. HIGH PRESSURE BUILDS INTO NORTHEAST MONTANA FOR THURSDAY AND FRIDAY WHICH SHOULD BRING DRY AND VERY COLD WEATHER TO THE AREA. THE FIRST BELOW ZERO TEMPERATURES IN OVER A MONTH SHOULD OCCUR WEDNESDAY NIGHT OR THURSDAY NIGHT. THE MODELS GENERALLY START MODERATING TEMPERATURES BY FRIDAY NIGHT. WILL GO SLOW WITH THE WARMING FOR NOW AS THERE IS SOME DISAGREEMENT IN HOW FAST TEMPERATURES MODERATE. FORRESTER .AVIATION... MID LEVEL CLOUDS WILL MOVE INTO THE AREA BEFORE SUNRISE THIS MORNING. SHOULD SEE CEILINGS LOWER TO LOW VFR HEIGHTS OF 4000 TO 5000 FT AGL BY AFTERNOON. WEST WINDS 20 TO 35 KNOTS WILL AFFECT THE TAF SITES THIS AFTERNOON AND WILL BECOME NORTHWEST THIS EVENING. SCATTERED SNOW SHOWERS THIS AFTERNOON WILL REDUCE CEILINGS AND VISIBILITIES TO MVFR LEVELS AT TIMES. SNOW SHOWERS WILL DIMINISH THIS EVENING WITH VFR CONDITIONS OVERNIGHT. GFF && .GLASGOW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 10 AM THIS MORNING TO MIDNIGHT MST TONIGHT FOR CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-PETROLEUM-GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- NORTHERN VALLEY. HIGH WIND WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON- PRAIRIE-WIBAUX-EASTERN ROOSEVELT. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 5, 3:53 PM MST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 353 PM MST FRI JAN 5 2007 MTZ016>027-059>062-062300- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 353 PM MST FRI JAN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A HIGH WIND WATCH FOR ALL OF NORTHEAST MONTANA BETWEEN SATURDAY AFTERNOON AND EVENING. IN WESTERN SECTIONS OF NORTHEAST MONTANA... THE HIGH WIND WATCH IS FOR ALL OF VALLEY...GARFIELD...PHILLIPS...AND PETROLEUM COUNTIES FOR SATURDAY AFTERNOON AND EVENING. ELSEWHERE...FOR ALL OF ROOSEVELT...DANIELS...SHERIDAN...RICHLAND...DAWSON...MCONE... WIBAUX...AND PRAIRIE COUNTIES...THE HIGH WIND WATCH IS FOR ALL OF SATURDAY NIGHT. IN ALL AREAS OF THE HIGH WIND WATCH...NORTHWEST WINDS 30 TO 40 MPH...WITH GUSTS EXCEEDING 50 MPH ARE POSSIBLE. A MAJOR CHANGE IN THE WEATHER PATTERN IS EXPECTED BY WEDNESDAY AND THURSDAY OF NEXT WEEK. A TROUGH OF LOW PRESSURE ALOFT FROM THE NORTHWEST WILL COMBINE WITH A STRONG ARCTIC AIRMASS FROM THE NORTH BRING A TURN A SHARP TURN TO BELOW NORMAL TEMPERATURES...ALONG WITH A CHANCE OF SNOW TO NORTHEAST MONTANA. A STRONG COLD FRONT FROM THE NORTHWEST IS EXPECTED TO PASS THROUGH THE AREA ON WEDNESDAY WHICH WILL BRING THE BEST CHANCE OF ACCUMULATING SNOW DURING THE THE PERIOD. SNOWFALL AMOUNTS THOUGH ARE EXPECTED TO BE ON THE LIGHT SIDE. BY WEDNESDAY NIGHT AND THURSDAY...ARCTIC HIGH PRESSURE WILL BE PUSHING STRONGLY INTO THE AREA FROM THE NORTH...CAUSING TEMPERATURES TO BEGIN A STEADY FALLING TREND...WITH READINGS FALLING BELOW ZERO MOST AREAS BY THURSDAY. THIS TURN TOWARDS COLDER WEATHER IS LIKELY TO CONTINUE THROUGH THE WEEKEND...AS TEMPERATURES FALL WELL BELOW ZERO IN THE COLDEST WEATHER OF THE WINTER SEASON SO FAR. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 2:56 PM MST | High Wind Watch | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 37 hr |
Nearby
High Wind Warnings in Montana, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.